By Topic

On the estimation of buffer overflow probabilities from measurements

Sign In

Cookies must be enabled to login.After enabling cookies , please use refresh or reload or ctrl+f5 on the browser for the login options.

Formats Non-Member Member
$33 $13
Learn how you can qualify for the best price for this item!
Become an IEEE Member or Subscribe to
IEEE Xplore for exclusive pricing!
close button

puzzle piece

IEEE membership options for an individual and IEEE Xplore subscriptions for an organization offer the most affordable access to essential journal articles, conference papers, standards, eBooks, and eLearning courses.

Learn more about:

IEEE membership

IEEE Xplore subscriptions

2 Author(s)
I. C. Paschalidis ; Dept. of Manuf. Eng., Boston Univ., MA, USA ; S. Vassilaras

We propose estimators of the buffer overflow probability in queues fed by a Markov-modulated input process and serviced by an autocorrelated service process. These estimators are based on large-deviations asymptotics for the overflow probability. We demonstrate that the proposed estimators are less likely to underestimate the overflow probability than the estimator obtained by certainty equivalence. As such, they are appropriate in situations where the overflow probability is associated with quality of service (QoS) and we need to provide firm QoS guarantees. We also show that as the number of observations increases to infinity the proposed estimators converge with probability one to the appropriate target, and thus, do not lead to underutilization of the system in this limit

Published in:

IEEE Transactions on Information Theory  (Volume:47 ,  Issue: 1 )